Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 28, 1998, 5:20 AM CDT for Walton County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1998, 5:20 AM CDT (10:20 UTC)
- Expired
- Sep 28, 1998, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 281020 FFWTLH FLC131-281700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 AM EDT MON SEP 28 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... WALTON COUNTY IN NORTHWESTERN FLORIDA * UNTIL 1200 PM CDT (100 PM EDT) OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO BRING HEAVY RAINFALL TO WALTON COUNTY THROUGH MID-DAY. DOPPLER RADAR RAINFALL ESTIMATES OVER 5 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHWEST WALTON COUNTY NEAR MIRAMAR BEACH AND ALONG AND NORTH OF INTERSTATE 10 FROM DE FUNIAK SPRINGS TO MOSSY HEAD. ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 5 INCHES OR MORE WILL CAUSE FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. WALTON COUNTY OFFICIALS REPORT FLOODING HAD ALREADY BEGUN ON SOME LOW-LYING ROADWAYS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. DO NOT SRIVE INTO AREAS WHERE WATER COVERS THE ROAD. VOLKMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:00 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 28, 2:00 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 AM EDT MON SEP 28 1998 MODELS CONTINUE TO SHOW HRCN GEORGES MOVING SLOWLY TOWARD THE MISSISSIPPI COAST. CURRENTLY STRONGEST OUTER RAI
In the hours before
Special weather statement, Sep 28, 5:00 AM CDT, 20 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-281500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON SEP 28 1998 ...A HURRICANE WARNING IS IN EFFECT FROM PANAMA CITY WESTWARD... ...A TROPICAL STORM WARNING IS IN EFFECT FROM PANAMA CITY TO ST MARKS... ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA... ...SMALL CRAFT SHOULD REMAIN IN PORT... HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLIER THIS MORNING. WINDS GUSTED TO 91 MPH AT EGLIN AIR FORCE BASE DURING THE NIGHT WITH AN INTENSE OUTER RAINBAND FROM HURRICANE GEORGES. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE THROUGH TONIGHT. THE HEAVIEST RAINS WILL MOST LIKELY FALL FROM WALTON COUNTY WESTWARD...WITH RAINFALL AMOUNTS BY TONIGHT REACHING 10 TO 15 INCHES ACROSS PORTIONS OF WALTON COUNTY. WINDS WILL CONTINUE STRONG WITH GUSTS TO NEAR HURRICANE FORCE POSSIBLE IN INTENSE OUTER RAINBANDS AND GUSTS TO TROPICAL STORM FORCE LIKELY OVER THE EASTERN PANHANDLE WITH ANY RAINBANDS. COASTAL FLOODING WILL BE LIKELY WITH TIDES AROUND 4 FEET ABOVE NORMAL POSSIBLE ACROSS THE WALTON AND BAY COUNTY COAST. A TORNADO WATCH IS IN EFFECT FOR THE PANHANDLE AND SOUTHEAST ALABAMA. FAST MOVING THUNDERSTORMS MAY PRODUCE ISOLATED TORNADOES IN THE OUTER RAINBANDS OF GEORGES THROUGH TONIGHT. REPORTS OF VERY STRONG WINDS...WIND DAMAGE...COASTAL FLOODING OR OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. SPOTTER ACTIVATION IS REQUESTED TODAY AND TONIGHT. FOR MORE INFORMATION ON HURRICANE GEORGES...REFER TO HURRICANE LOCAL STATEMENTS ISSUED FROM THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR OTHER WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ VOLKMER
Special weather statement, Sep 28, 5:00 AM CDT, 20 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-281500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON SEP 28 1998 ...A HURRICANE WARNING IS IN EFFECT FROM PANAMA CITY WESTWARD... ...A TROPICAL STORM WARNING IS IN EFFECT FROM PANAMA CITY TO ST MARKS... ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA... ...SMALL CRAFT SHOULD REMAIN IN PORT... HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLIER THIS MORNING. WINDS GUSTED TO 91 MPH AT EGLIN AIR FORCE BASE DURING THE NIGHT WITH AN INTENSE OUTER RAINBAND FROM HURRICANE GEORGES. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE THROUGH TONIGHT. THE HEAVIEST RAINS WILL MOST LIKELY FALL FROM WALTON COUNTY WESTWARD...WITH RAINFALL AMOUNTS BY TONIGHT REACHING 10 TO 15 INCHES ACROSS PORTIONS OF WALTON COUNTY. WINDS WILL CONTINUE STRONG WITH GUSTS TO NEAR HURRICANE FORCE POSSIBLE IN INTENSE OUTER RAINBANDS AND GUSTS TO TROPICAL STORM FORCE LIKELY OVER THE EASTERN PANHANDLE WITH ANY RAINBANDS. COASTAL FLOODING WILL BE LIKELY WITH TIDES AROUND 4 FEET ABOVE NORMAL POSSIBLE ACROSS THE WALTON AND BAY COUNTY COAST. A TORNADO WATCH IS IN EFFECT FOR THE PANHANDLE AND SOUTHEAST ALABAMA. FAST MOVING THUNDERSTORMS MAY PRODUCE ISOLATED TORNADOES IN THE OUTER RAINBANDS OF GEORGES THROUGH TONIGHT. REPORTS OF VERY STRONG WINDS...WIND DAMAGE...COASTAL FLOODING OR OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. SPOTTER ACTIVATION IS REQUESTED TODAY AND TONIGHT. FOR MORE INFORMATION ON HURRICANE GEORGES...REFER TO HURRICANE LOCAL STATEMENTS ISSUED FROM THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR OTHER WEATHER INFORMATION...PLEASE TUNE INTO NOAA WEATHER RADIO OR CONTACT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ VOLKMER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:37 AM CDT | Tornado Warning | TAE | Walton | 48 min |
| Sep 28, 12:06 PM CDT | Flash Flood Warning | TAE | Walton | 6 hr |
| Sep 28, 6:20 PM CDT | Flash Flood Warning | TAE | Walton | 7 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.